Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 78, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 4, 2012, 4:02 PM EDT for Belmont County, Harrison County, Jefferson County, Ohio; Brooke County, Marshall County, Ohio County, West Virginia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 4, 2012, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Belmont County, OH, Harrison County, OH, Jefferson County, OH, Brooke County, WV, Marshall County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 63 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:09 PM EDT | HAIL 0.88 | 2 W Adena, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
567 WUUS51 KPBZ 042002 SVRPBZ OHC013-067-081-WVC009-051-069-042030- /O.NEW.KPBZ.SV.W.0078.120704T2002Z-120704T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 402 PM EDT WED JUL 4 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BELMONT COUNTY IN EAST CENTRAL OHIO... SOUTHEASTERN HARRISON COUNTY IN EAST CENTRAL OHIO... SOUTH CENTRAL JEFFERSON COUNTY IN EAST CENTRAL OHIO... WESTERN OHIO COUNTY IN NORTHERN WEST VIRGINIA... EXTREME NORTH CENTRAL MARSHALL COUNTY IN NORTHERN WEST VIRGINIA... SOUTHWESTERN BROOKE COUNTY IN NORTHERN WEST VIRGINIA... * UNTIL 430 PM EDT * AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW ATHENS...MOVING SOUTHEAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW ATHENS... ADENA... NEWELL... SAINT CLAIRSVILLE... DILLONVALE... JUG RUN... RAYLAND... YORKVILLE... TILTONSVILLE... WINDSOR HEIGHTS... MARTINS FERRY... CLEARVIEW... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-470 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 2. I-470 IN OHIO BETWEEN MILE MARKERS 0 AND 6. I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 4. I-70 IN OHIO BETWEEN MILE MARKERS 217 AND 225. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. && LAT...LON 4017 8054 3995 8079 4020 8104 4030 8094 TIME...MOT...LOC 2002Z 300DEG 38KT 4021 8094 $$
1 follow-up statement
131 WWUS51 KPBZ 042012 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 412 PM EDT WED JUL 4 2012 OHC013-067-081-WVC009-051-069-042030- /O.CON.KPBZ.SV.W.0078.000000T0000Z-120704T2030Z/ BELMONT OH-HARRISON OH-JEFFERSON OH-OHIO WV-MARSHALL WV-BROOKE WV- 412 PM EDT WED JUL 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR JEFFERSON...HARRISON AND BELMONT COUNTIES IN EAST CENTRAL OHIO... AND BROOKE...MARSHALL AND OHIO COUNTIES IN NORTHERN WEST VIRGINIA... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ADENA...MOVING SOUTHEAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT CLAIRSVILLE... ADENA... DILLONVALE... JUG RUN... RAYLAND... YORKVILLE... TILTONSVILLE... WINDSOR HEIGHTS... MARTINS FERRY... CLEARVIEW... BRIDGEPORT... WARWOOD... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-470 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 2. I-470 IN OHIO BETWEEN MILE MARKERS 0 AND 6. I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 4. I-70 IN OHIO BETWEEN MILE MARKERS 217 AND 225. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4017 8054 3995 8079 4016 8100 4028 8093 TIME...MOT...LOC 2012Z 300DEG 38KT 4015 8082 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:31 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 4, 3:31 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
331 PM EDT WED JUL 4 2012
.SYNOPSIS...
IT WILL BE GETTING HOT AND HUMID THIS HOLIDAY AFTERNOON, UNTIL A
BAND OF THUNDERSTORMS BLOWS THROUGH WITH POTENTIALLY DAMAGING
WIND, HAIL, HEAVY DOWNPOURS AND FREQUENT LIGHTNING. THE
THUNDERSTORMS WILL DECREASE TO NO MORE THAN SCATTERED COVERAGE
THIS EVENING. BROAD HIGH PRESSURE WILL MAINTAIN HOT AND HUMID
CONDITIONS ACROSS THE UPPER OHIO VALLEY INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HAVE CONTINUED MENTION OF LIKELY THUNDERSTORMS LATE THIS HOLIDAY
AFTERNOON, WITH POTENTIAL FOR BECOMING SEVERE WITH DAMAGING WIND,
LARGE HAIL, HEAVY DOWNPOURS, AND FREQUENT LIGHTNING.
SPC GUIDANCE CONTINUES TO INCLUDE THE ENTIRE UPPER OHIO VALLEY AS
HAVING A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING.
RECENT RADAR DATA SHOWS THUNDERSTORMS DEVELOPING ALONG CONVERGENCE
ZONES, UPWIND FROM CIRRUS-ANVIL-SHADED AREAS OVER NORTHWEST
PENNSYLVANIA LEFTOVER FROM PREVIOUS THUNDERSTORMS OVER NORTHERN
PENNSYLVANIA MOUNTAINS, PLUS NORTHERLY BREEZES OFF LAKE ERIE.
RECENT HRRR MODEL OUTPUT SHOWS THUNDERSTORMS RAPIDLY DEVELOPING
INTO A BAND ACROSS THE TIER OF COUNTIES WITHIN NEW PHILADELPHIA-
PITTSBURGH CORRIDORS, AND THEN MOVING SOUTH PAST THE I-70 AND
I-68 CORRIDORS BY EARLY EVENING.
ALL THESE STORMS WILL HAVE PLENTY OF POTENTIAL ENERGY TO WORK
WITH, DUE TO THE HUMID CONDITIONS, AND SUFFICIENT VERTICAL SHEAR
TO BECOME SEVERE.
HEAVY RAINS WITH THE STORMS MAY CAUSE FLOODING IF RAIN AMOUNTS
EXCEED 2 INCHES IN LESS THAN 2 HOURS.
THUNDERSTORM WILL HAVE A DRAMATIC EFFECT ON TEMPERATURES. SO
FORECAST OF HIGHS THIS AFTERNOON IS COMPLICATED. MADE BEST
JUDGMENT BASED ON OUR HUNCH OF WHEN AND WHERE THUNDERSTORMS
DEVELOP.
HEAT ADVISORIES MAINTAINED BUT HIGH TEMPERATURES COULD COME SHORT
DUE TO CLOUDS AND THUNDERSTORMS.
EXPECT THUNDERSTORM COVERAGE TO DECREASE THIS EVENING, AND BE GONE AFTER
MIDNIGHT. WILL CONSIDER FOG PROSPECTS WITH LATER FORECAST
ISSUANCES, BASED ON RAINFALL PATTERNS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
RECENT SREF MODEL OUTPUT CONTINUES TO SHOW THE BROAD HIGH PRESSURE
ACROSS THE EASTERN AND CENTRAL U.S. STRENGTHENING THURSDAY AND
FRIDAY, THEN SHRINKING SOUTH SATURDAY.
THE MAIN EFFECT OF THE HIGH PRESSURE WILL BE TO CONTINUE THE HOT
HUMID CONDITIONS, WITH GFS, NAM, AND ECMWF MOS SHOWING THURSDAY
AND FRIDAY HAVING THE HIGHEST AFTERNOON TEMPERATURES. AS THE HIGH
PRESSURE SHRINKS SOUTH SATURDAY, HIGH TEMPERATURES SATURDAY MAY BE
A COUPLE DEGREES LOWER THAN FRIDAY. HOWEVER, HUMID CONDITIONS WILL
PERSIST.
SO HAVE ADDED A HEAT ADVISORY FOR THURSDAY FOR MOST OF THE UPPER
OHIO VALLEY, EXCEPT THE APPALACHIAN MOUNTAINS AND I-80 CORRIDOR.
IN HAZARDOUS WEATHER OUTLOOK HAVE MENTIONED HEAT INDICES WELL INTO
THE 90S FRIDAY AND POSSIBLY SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THERE IS GFS/ECMWF ENSEMBLE AGREEMENT TO BEGIN THE PERIOD THAT DEEP
RIDGING WILL BE CENTERED ACROSS THE MISSOURI VALLEY. THE UPPER OHIO
VALLEY WILL BE IN A NORTHWESTERLY FLOW ON THE EASTERN PERIPHERY OF THE
RIDGE. THE MODEL CONSENSUS INDICATES AN AMPLIFYING TREND WITH THE
RIDGE DOMINATING THE WESTERN TWO THIRDS OF THE CONUS AND LOWERING
MID-LEVEL HEIGHTS ACROSS THE UPPER OHIO VALLEY AS A TROUGH BUILDS
INTO THE NORTHEAST.
AFTER A COLD FRONT DROPS SOUTHEAST ACROSS THE AREA AND BRINGS
CHANCE POPS ON SUNDAY, A DRIER AND COOLER FORECAST IS IN PLACE FOR
EARLY NEXT WEEK. HAVE GONE DRY OR WITH SILENT SLIGHT CHC POPS FOR
LOWERING HEIGHTS THROUGH WEDNESDAY. UNCERTAINTY ENTERS THE FORECAST
BY NEXT THURSDAY WITH THE POTENTIAL OF A MID-LEVEL TROUGH PUSHING
FROM THE UPPER MIDWEST SOUTHEASTWARD ACROSS THE AREA. TEMPS ARE
AROUND 5 DEGREES ABOVE NORMAL AHEAD OF THE FRONT ON SUNDAY.
TEMPERATURES WILL THEN LOWER TO NEAR SEASONABLE VALUES FOR MONDAY, TUESDAY
AND WEDNESDAY.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
BANDS OF SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE SOUTHEASTWARD
ACROSS THE TERMINALS INTO THE EVENING. A FEW OF THE STORMS MAY
BECOME SEVERE WITH DAMAGING WIND AND HAIL. TEMPO GROUPS ARE
FORECAST ACROSS THE TERMINALS FOR VISIBILITY RESTRICTIONS WITH
THUNDERSTORMS. THE BEST WINDOW LOOKS TO BE FOR
KPIT/KBVI/KAGC/KHLG/KLBE THROUGH 22Z AND FOR KMGW THROUGH 00Z. ASIDE
FROM THUNDERSTORMS, PREVAILING WINDS WILL BE WESTERLY AT AROUND 10
KTS TODAY.
SHOWERS AND THUNDERSTORMS WILL DIMINISH OVERNIGHT. ABUNDANT SURFACE
MOISTURE, ESPECIALLY AT THE TERMINALS WHICH RECEIVE HEAVY RAINFALL
FROM THUNDERSTORMS, WILL ALLOW FOR SOME PRE-DAWN FOG TO DEVELOP ON
THURSDAY MORNING.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH MVFR HAZE
POSSIBLE, ESPECIALLY DURING THE MORNING. RESTRICTIONS ARE POSSIBLE
IN SCATTERED STORMS LATE SATURDAY AND AGAIN ON SUNDAY AS A FRONT
SAGS SOUTHWARD THROUGH THE REGION. VFR CONDITIONS WILL RETURN ON
MONDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ039>041-
048>050-057>059-068-069.
HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR OHZ039>041-
048>050-057>059-068-069.
PA...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR PAZ013-014-
020>022-029-031-073-075.
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ001>004-012-
021>023.
HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR WVZ001>004-
012-021>023.
&&Hazardous weather outlook, Jul 4, 1:56 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 156 PM EDT WED JUL 4 2012 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-021>023-051800- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL- WETZEL-MARION-MONONGALIA-PRESTON- 156 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDICES MAY PEAK BETWEEN 95 AND 100 EACH AFTERNOON...THURSDAY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ013-014-020>022-029-031-073-075-051800- LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE- WESTMORELAND-FAYETTE- 156 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. PRIOR TO THE THUNDERSTORMS...AFTERNOON HEAT INDICES MAY PEAK IN THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDICES MAY PEAK BETWEEN 95 AND 100 EACH AFTERNOON...THURSDAY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ007>009-015-016-023-074-076-WVZ041-051800- GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-TUCKER- 156 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. PRIOR TO THE THUNDERSTORMS...AFTERNOON HEAT INDICES MAY PEAK IN THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES MAY PEAK IN THE MID TO UPPER 90S EACH AFTERNOON...THURSDAY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 4, 3:30 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 330 PM EDT WED JUL 4 2012 PAZ014-042000- BUTLER PA- 330 PM EDT WED JUL 4 2012 ...THUNDERSTORM WILL AFFECT SOUTHERN BUTLER COUNTY... AT 326 PM EDT...A THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF ZELIENOPLE...MOVING SOUTHEAST AT 20 MPH. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... BUTLER... THIS WILL IMPACT THE FOLLOWING HIGHWAY... I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 87 AND 94. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4085 7979 4069 7992 4082 8016 4093 8012 WOODRUM
Special weather statement, Jul 4, 3:52 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 352 PM EDT WED JUL 4 2012 OHZ049-050-059-WVZ002-003-042015- BELMONT OH-BROOKE WV-HARRISON OH-JEFFERSON OH-OHIO WV- 352 PM EDT WED JUL 4 2012 ...A THUNDERSTORM WILL AFFECT NORTHEASTERN BELMONT...NORTHWESTERN OHIO...SOUTHEASTERN HARRISON...SOUTHERN JEFFERSON AND SOUTHWESTERN BROOKE COUNTIES... AT 348 PM EDT...A THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF CADIZ...MOVING SOUTHEAST AT 45 MPH. WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... NEW ATHENS... CADIZ... ADENA... NEWELL... DILLONVALE... JUG RUN... RAYLAND... YORKVILLE... TILTONSVILLE... WINDSOR HEIGHTS... MARTINS FERRY... CLEARVIEW... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-470 IN OHIO BETWEEN MILE MARKERS 0 AND 6. I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 1. I-70 IN OHIO BETWEEN MILE MARKERS 219 AND 225. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4023 8059 4000 8078 4023 8105 4031 8099
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:53 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 67 min |
| Jul 4, 1:02 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 58 min |
| Jul 4, 12:07 PM EDT | Heat Advisory | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 31 hr |
| Jul 4, 4:55 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison | 35 min |
| Jul 4, 5:30 PM EDT | Special Weather Statement | PBZ | Noble | 45 min |
| Jul 4, 3:52 PM EDT | Special Weather Statement | PBZ | Ohio | 23 min |
| Jul 4, 4:29 PM EDT | Special Weather Statement | PBZ | Ohio | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.